Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Weakness and dizziness, allergy reaction to glue on nitroglycerin patch. Due to weight loss programme?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Normal BP 126/65 Haven't been feeling up to part lately, last bp after sleeping most of the day, 136/78. Had a funny weak spell last Sunday; almost fainted, but seemed to recover. Am in a weight loss programme, but reacting allergically to something in the medicaion. Have hot spot on upper torso relating to allergy to glue on nitro-glycerine patch. Had to change to pills. Whenever I ingest something that doesn't agree, that area breaks out into very itchy red rash. Have been bothered for last three weeks any time I am around calcium, either in dairy or in medicinal form. Was 226 lbs on September 19; am now about 215. Happy with weight loss, but Wow for the other symptoms. Willing to hang on though for the sake of the weight. Am 5' 9" tall, female, age 66.
Posted Sat, 28 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Mohammed Tauseef 10 hours later

Thank you for the query.

I would like to know few more things which would help me in suggesting you better:

1.) Since how long do you have this? How long after applying the glue for Nitroglycerine patch did you get this rash?
2.) Do you have Blisters over it?
3.) Do you have pain or tenderness over it?

Your History suggests you have Contact Dermatitis, which usually occurs in areas of your body that have been directly exposed to an offending substance, in your case it may be the glue.

Kindly don't worry, as successful contact dermatitis treatment consists primarily of identifying what's causing your reaction. If you can avoid it, the rash usually resolves in two to four weeks. Get yourself examined by a Dermatologist so that he/she may examine you and run few tests like,

1.) Patch test, during this test, small quantities of potential allergens are applied to adhesive patches, which are placed on your skin. The patches remain on your skin for two days before doctor evaluates your response. If you're allergic to them you may develop a raised bump or a allergic reaction just beneath the patch.
2.) Blood Work.

Your Doctor will ask you to avoid such offending agent after confirming it, along with Anti itch medications, topical and oral. Apply wet compresses, to the affected area.

Hope I have answered your query, I will be available to answer your follow up queries.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor